MAUDE Adverse Event Report: SYNTHES HAGENDORF DEPTH PROBE FOR MULTILOC HUMERAL NAILING SYSTEM

SYNTHES HAGENDORF DEPTH PROBE FOR MULTILOC HUMERAL NAILING SYSTEM
Catalog Number 03.019.029
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.(b)(6).A device history record (dhr) review was performed on part # 03.019.029, lot # 8532062: manufacturing location: (b)(4), manufacturing date: 06.Aug.2013.No non conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the reported device was supposed to be used in surgery for humerus diaphysis fracture on (b)(6) 2017.However, the tip of a depth probe was broken when the surgeon checked it before surgery.There was no patient harm; no other medical intervention was required.No information is available about surgical prolongation.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
A manufacturing investigation action was conducted/performed.The report indicates that the: 1x article 03.019.029 with lot 8532062 / length probe f/multiloc hum nail system received (1) article of length probe f/multiloc hum nail syst, art.No.: 03.019.029, for manufacturing investigation.The article is in a used condition.The wire for measuring head is broken off.Received and forwarded to the manufacturing plant for investigation.Component wire for measuring head 60065641 is broken off at the laser welding seam.The wire for measuring head is connected by laser welding with component shaft ø6 60073078.The inner and outer diameters of the connection have been measured and they are within specification.According to the manufacturing investigation none indication of a production failure could be found.On component shaft: ø6 60073078 is a deformation/damage of the front side surface visible.It seems that the damage weaken the laser welding seam and caused the breakage of the device.It has been determined that the damage on the shaft ø6 60073078 occurs after production during use and is caused by mishandling.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not applicable device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH PROBE FOR MULTILOC HUMERAL NAILING SYSTEM
Common Device Name
PROBE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6428592
Report Number3003875359-2017-10138
Device Sequence Number16222717
Product Code HXB
UDI-Device Identifier07611819462311
UDI-Public(01)07611819462311(10)8532062
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.029
Device Lot Number8532062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1